Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Tucson, AZ

July 3, 2025Graham County, Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 3, 2025, 3:28 PM MST for Graham County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2025, 3:28 PM MST (22:28 UTC)
Expired
Jul 3, 2025, 5:30 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Graham County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WGUS55 KTWC 032228
FFWTWC
AZC009-021-040030-
/O.NEW.KTWC.FF.W.0007.250703T2228Z-250704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
328 PM MST Thu Jul 3 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Southwestern Graham County in southeastern Arizona...
  Eastern Pinal County in southeastern Arizona...

* Until 530 PM MST.

* At 328 PM MST, Doppler radar indicated thunderstorms 5 miles east 
  of San Manuel producing between 0.75 and 1.50 inches of heavy 
  rain. Flash flooding is ongoing or expected to begin shortly, 
  especially along Whitlock Wash that drains into the San Pedro Wash.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Mainly rural areas of Southwestern Graham and Eastern Pinal 
  Counties.

This includes the following Flash Flood Prone Locations...
	River Rd at San Pedro River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3259 11045 3257 11050 3257 11056 3262 11057
      3267 11050 3270 11038 3262 11038

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
2 follow-up statements
359 
WGUS75 KTWC 032348
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
448 PM MST Thu Jul 3 2025

AZC009-021-040030-
/O.CON.KTWC.FF.W.0007.000000T0000Z-250704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Graham AZ-Pinal AZ-
448 PM MST Thu Jul 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST THIS 
AFTERNOON FOR SOUTHWESTERN GRAHAM AND EASTERN PINAL COUNTIES...

At 448 PM MST, Doppler radar indicated thunderstorms had produced 
heavy rain across the warned area. Between 1.3 and 2 inches of rain 
have fallen. Flash flooding is ongoing.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Mainly rural areas of Southwestern Graham and Eastern Pinal 
  Counties.

This includes the following Flash Flood Prone Locations...
	River Rd at San Pedro River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3259 11045 3257 11050 3257 11056 3262 11057
      3267 11050 3270 11038 3262 11038

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GLZ
624 
WGUS75 KTWC 040030
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
530 PM MST Thu Jul 3 2025

AZC009-021-040040-
/O.EXP.KTWC.FF.W.0007.000000T0000Z-250704T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Graham AZ-Pinal AZ-
530 PM MST Thu Jul 3 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN GRAHAM AND 
EASTERN PINAL COUNTIES...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

&&

LAT...LON 3259 11045 3257 11050 3257 11056 3262 11057
      3267 11050 3270 11038 3262 11038

$$

GLZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 10:15 AM MST, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 3, 10:15 AM MST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1015 AM MST Thu Jul 3 2025

.SYNOPSIS...Monsoon moisture remains across southeast Arizona today,
however thunderstorm coverage will be less compared to Wednesday.
The storms that do occur will be capable of producing locally
heavy rain. A drying trend is expected for Independence Day and
this weekend with storm coverage more isolated and focused on
locales south of Tucson. Temperatures will remain below normal
through Friday before warming back up to above normal levels by
Sunday and continuing through much of next week.

&&

.DISCUSSION...The one thing to know about the nature of Monsoon
season, in general...the day after an active thunderstorm day
is usually followed by a down day as the atmosphere has a
difficult time recovering. That doesn't mean that storms will not
occur, because they will. It is just that despite having ample
moisture in place like we do today, it is difficult to realize
enough CAPE for deeper/strong convection. This is where we find
ourselves today.

The latest GOES PWAT imagery indicates PWAT values around and 1
inch to the east and southeast of Tucson, around 1.20 inches in
Tucson, and an area aoa 1.50 inches across Maricopa and western
Pinal counties. This matches up with the 03/12Z KPSR sounding that
reported a PWAT of 1.52 inches. This moisture is reflected in the
lower levels, as surface dewpoints in the lower 60s make for a
muggy feeling across the entire forecast area.

The upper pattern today is defined by an upper trough across Nevada,
with high pressure over Texas/northeast Mexico. The upper trough
will continue to lift NE today, with the southern periphery of the
500 mb trough axis swinging through our neck of the woods this
afternoon. Normally this would be a bigger player in providing
a lifting mechanism, especially given the ample moisture in
place, but again, the atmosphere is trying to recover from
yesterday. I would still expect to see scattered thunderstorms
develop early this afternoon, especially along an axis from Three
Points to Sierra Vista, which will align itself with the best
deformation aloft from the trough passage. The main threat from
today will be locally heavy rainfall with the thunderstorms, and
to a much lesser extent gusty and erratic thunderstorm outflows.

We can expect a downturn in thunderstorm activity for Independence
Day and into the weekend as high pressure builds into the area from
the south, extending across Southeast Arizona and Sonora Mexico.
The unfortunate side effect from this is that we will begin to
warm up to above normal readings Sunday into early next week. The
high then is progged to shift north toward the Four Corners by the
middle of next week. Although this should be a more favorable
location for thunderstorm activity, the 300 mb high stacking on
top of will somewhat limit deep convection. With direr air setting
up across the eastern CWA, and a surge of moisture moving up the
Gulf early next week, the main threat from thunderstorms will be
strong and gusty outflow winds east of Tucson, with the potential
for heavy rainfall from Tucson west.

&&

.AVIATION...Valid through 04/18Z. SCT 7-12k ft becoming SCT-BKN
7-12k ft AGL from KTUS eastward thru 04/05Z before diminishing
thru end of valid period. Scattered SHRA/TSRA is expected 03/20Z-
04/04Z with CIGS BKN 5-8k ft AGL and gusty outflow winds up to 35
kts. Surface winds generally WLY 8-13 kts today, becoming SLY less
than 10 kts overnight. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Slightly below normal temperatures through
Friday, then warming back this weekend into next week. Expect
scattered showers and thunderstorms this afternoon into evening with
locally heavy rainfall. A decrease in thunderstorm activity is
expected Friday through the weekend as the area transitions into a
low grade monsoon pattern. An eventual uptick in monsoon activity is
expected next week but will be dependent on how quick the high
pressure aloft shifts north. Winds generally light and under 15 mph
with the exception of gusty and erratic winds up to 35-45 mph near
any thunderstorms.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 3, 3:03 PM MST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
303 PM MST Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Flash Flood      8 NNW Tucson            32.29N 110.97W
07/03/2025                   Pima               AZ   Public

            Reports of 1.3 inches of water fell over 45
            minutes causing flooding of yard.

&&

JVT
Local storm report, Jul 3, 3:17 PM MST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
317 PM MST Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Flash Flood      6 NW Tucson             32.26N 110.96W
07/03/2025                   Pima               AZ   NWS Employee

            NWS Employee reports flash flooding along
            1st street from River Rd to Grant Rd. Swift
            water crossing roads at several junctions.

&&

KLM

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:14 PM MSTSevere Thunderstorm WarningTWCPima46 min
Jul 2, 6:02 PM MSTSevere Thunderstorm WarningTWCPima43 min
Jul 2, 6:30 PM MSTSevere Thunderstorm WarningTWCPima, Pinal45 min
Jul 2, 6:47 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 2, 7:10 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 3, 1:53 PM MSTSevere Thunderstorm WarningTWCPima52 min
Jul 3, 2:08 PM MSTFlash Flood Warning Considerable damage threatTWCPima112 min
Jul 3, 2:34 PM MSTFlash Flood Warning Considerable damage threatTWCPima116 min
Jul 3, 2:43 PM MSTSevere Thunderstorm WarningTWCPima47 min
Jul 3, 2:45 PM MSTFlash Flood Warning Considerable damage threatTWCPima2 hr
Jul 3, 4:23 PM MSTSevere Thunderstorm WarningTWCCochise26 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.